Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 13, 2004, 6:21 PM CDT for Victoria County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 6:21 PM CDT (23:21 UTC)
- Expired
- May 13, 2004, 8:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2496 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 132328
FFWCRP
TXC469-140115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL VICTORIA COUNTY IN TEXAS
* UNTIL 815 PM CDT
* AT 615 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VICTORIA MOVING EAST AT 15 MPH. THIS THUNDERSTORMS WILL INCREASE
TOTAL RAINFALL AMOUNTS NEAR VICTORIA TO 1 TO 3 INCHES WITH ISOLATED
TOTALS UP TO 4 INCHES POSSIBLE.
LAW ENFORCEMENT HAS REPORTED UP TO ONE FOOT OF WATER OVER FM 447
WEST OF NURSERY TO AROUND HIGHWAY 236.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ADDITIONAL FLASH
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT TRY TO CROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
LAT...LON 2865 9675 2859 9712 2893 9717 2896 9682
2886 9673 2872 9665
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:15 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 13, 3:15 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT THU MAY 13 2004 ...TORNADO WATCH IN EFFECT FOR PORTIONS OF THE VICTORIA CROSSROADS AND RIO GRANDE PLAINS... WILL SEND OUT NEW ZONES TO HEADLINE TORNADO WATCH FOR THE NORTHERN TIER COUNTIES FROM LA SALLE TO VICTORIA THROUGH 8 PM. VERY MOIST AND UNSTABLE ATMOSPHERE...WITH CAPES AROUND 4000 J/KG...REMAINS IN PLACE ACROSS THE REGION. SURFACE TROUGH EXTENDING FROM NORTHEAST MEXICO INTO THE GULF OF MEXICO HAS HELPED TO BACK WINDS CONSIDERABLY OVER THE VICTORIA CROSSROADS AND NORTHERN COASTAL BEND THIS AFTERNOON CREATING AT LEAST A MODERATELY SHEARED ENVIRONMENT. ANALYSIS FROM LAPS DATA CONTIUES TO SHOW 0-3 KM HELICITY VALUES AROUND 100. && .PREVIOUS DISCUSSION... .SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...INTERESTING FORECAST BEGINNING TONIGHT. RADAR IS BECOMING MORE ACTIVE THIS AFTERNOON AS SHOWERS AND THUNDERSTORMS TRY TO DEVELOP ALONG THE I-35 CORRIDOR. RUC AND MESO-ETA MODEL SOUNDINGS ARE INDICATING CAPE VALUES OF 4000 J/KG ACROSS CWA WITH SURFACE TEMPS IN THE LOW TO MID 80S. DECENT SHEAR IS IN PLACE ACROSS THE EASTERN HALF AS WELL WITH THE REMNANTS OF THE LLJ KEEPING 25 KNOT WINDS AT 1-2 KFT. CURRENT SATELLITE AND RADAR TRENDS ARE SHOWING DEEPENING CONVECTION ALONG THE COLD FRONT AND DRYLINE TO OUR NORTH...WITH ONLY LIGHT TO MODERATE SHOWERS IN OUR CWA. THINK THIS TREND WILL CONTINUE THIS AFTERNOON...WITH THUNDER DEVELOPING IN THE INLAND SECTIONS OF SOUTH TEXAS...AS INSTABILITY REMAINS A NON-ISSUE. WILL GO WITH THE HIGHEST POPS ACROSS THE NORTHERN TIER COUNTIES BUT WILL KEEP AT LEAST CHANCE POPS ACROSS THE ENTIRE AREA. WINDS SHOULD REMAIN AROUND 10-15 KNOTS OVERNIGHT...WITH 15-20 OVER THE WATERS. WILL CONTINUE SCA FOR THE GULF WATERS AS LLJ INTENSIFIES AGAIN TONIGHT. SCEC LOOKS REASONABLE FOR THE GULF. MAIN FORECAST PROBLEM WILL BE A TIMING ISSUE WITH THE FRONT AND ASSOCIATED CONVECTION. CURRENT THINKING IS THAT WITH STORMS FIRING ALONG THE FRONT...BOUNDARY COULD ACCELERATE A LITTLE MORE THAN FORECAST AND CONVECTION COULD REACH THE NORTH BEFORE 12Z. WILL GO CLOSER TO THE GFS TIMING AND BRING LIKELY POPS INTO THE FORECAST AROUND 14Z FRIDAY AND SPREADING SOUTH THROUGHOUT THE MORNING. MODEL DISCREPANCIES CONTINUE WITH HOW THE FEATURE IS BEING HANDLED FROM THIS POINT ON. ETA IS BLOWING AN MCS THROUGH SOUTH TEXAS DURING THE MORNING/EARLY AFTERNOON AND CLEARING OUT. GFS IS STALLING THE BOUNDARY OVER THE CWA AND KEEPING CHANCE POPS IN THE FORECAST THROUGH THE WEEKEND. NGM IS KEEPING THE FRONT TO THE NORTH. UKMET IS SIMILAR TO THE GFS IN STALLING THE BOUNDARY ACROSS SOUTH TEXAS. WILL LEAN TOWARDS THE GFS AND UKMET SOLUTIONS AND KEEP LOW-END CHANCE POPS IN THE FORECAST THROUGH FRIDAY NIGHT. && LONG-TERM (SATURDAY THROUGH THURSDAY)...A COLD FRONT WILL WEAKLY STALL ACROSS THE CWA SATURDAY MORNING THEN QUICKLY DISSIPATE AND/OR RE-POSITION NORTH OF THE REGION WITH A WEAK TO MODERATE ONSHORE FLOW PREVAILING THROUGH SUNDAY NIGHT. PWAT DISPARITIES BETWEEN THE GFS/ETA IS A FUNCTION OF MID/UPPER TROPOSPHERIC MOISTURE. LOWER TROPOSPHERIC MOISTURE DEPTH IS SUFFICIENTLY DEEP PER BOTH MODELS WITH ADEQUATE INSTABILITY. THE ONLY FORCING MECHANISM FOR CONVECTION IS THE SEA BREEZE BOUNDARY AND THAT IS NOT IMPRESSIVE. MACROSCALE SUBSIDENCE IN THE WAKE OF AN MCS WILL PLAY A HINDERING ROLE SATURDAY WHILE A DEVELOPING MID TROPOSPHERIC SUBSIDENCE INVERSION PLAYS A COUNTERACTING PART SUNDAY. WILL ONLY INDICATE SLIGHT CHANCE POPS FOR DIURNAL CONVECTION. PATCHY/AREAS OF OVERNIGHT/MORNING FOG PROBABLE GIVEN A DECOUPLED BOUNDARY LAYER AND BREAKS IN THE CLOUDS. GUIDANCE TEMPERATURES WERE QUITE REASONABLE AND WERE FOLLOWED CLOSELY. A WEAKNESS ALOFT WITH VORTICITY MAXIMA CIRCULATING AROUND IT WILL PERSIST MONDAY THROUGH WEDNESDAY BEFORE EXITING THURSDAY AND ALLOWING UPPER-LEVEL RIDGING TO TAKE HOLD. ONSHORE FLOW AT THE SURFACE WILL CONTINUE AND SUSPECT THAT PWATS WILL BE HIGHER GIVEN THE UPPER-LEVEL FEATURE. WILL INDICATE SLIGHT CHANCE POPS FOR MONDAY THROUGH WEDNESDAY DUE TO WEAK UPPER-LEVEL FORCING AND DIURNAL SURFACE FORCING ALONG THE SEA BREEZE BOUNDARY. TEMPERATURES WITHIN A DEGREE OR TWO OF CLIMATOLOGY AND TYPICAL DIURNAL TRENDS IN CLOUDINESS CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 82 68 82 68 / 30 60 40 20 10 VICTORIA 72 81 65 81 68 / 40 60 40 20 10 LAREDO 76 87 69 87 70 / 30 50 40 20 10 ALICE 73 85 67 85 67 / 30 60 40 20 10 ROCKPORT 75 83 70 83 71 / 30 60 40 20 10 COTULLA 73 86 65 85 67 / 40 60 40 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES...SCA GMZ250-255-270-275. TORNADO WATCH THROUGH 8 PM FOR VICTORIA...GOLIAD...BEE...LIVE OAK...MCMULLEN AND LA SALLE COUNTIES. && 94/MJ...SHORT-TERM 85/BB...LONG-TERM
Hazardous weather outlook, May 13, 6:15 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 AM CDT THU MAY 13 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 615 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS 60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 91/86
In the hours before
Special weather statement, May 13, 2:52 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 252 PM CDT THU MAY 13 2004 TXZ229>234-140100- BEE-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-VICTORIA- 252 PM CDT THU MAY 13 2004 ...A TORNADO WATCH IS IN EFFECT THROUGH 8 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID UNTIL 800 PM CDT THURSDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...ENCINAL... GEORGE WEST...GOLIAD...SKIDMORE...THREE RIVERS...TILDEN AND VICTORIA. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. 94...MJ
Local storm report, May 13, 6:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD MATHIS 28.09N 97.82W
05/13/2004 SAN PATRICIO TX LAW ENFORCEMENT
WATER OVER FM 3024.
&&
MJGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:55 AM CDT | Special Marine Warning | CRP | 50 min | |
| May 13, 5:12 PM CDT | Tornado Warning | CRP | Bee, Goliad | 48 min |
| May 13, 5:40 PM CDT | Flash Flood Warning | CRP | Bee, San Patricio | 3 hr |
| May 13, 6:21 PM CDT | Tornado Warning | CRP | San Patricio | 39 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.